Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 232, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 27, 2018, 9:06 PM MDT for Cherry County, Grant County, Sheridan County, Nebraska. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2018, 9:06 PM MDT (03:06 UTC)
- Expired
- Jul 27, 2018, 9:28 PM MDT
- In force
- 22 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 9:06 PM MDT | HAIL 1 | 24 Ne Ellsworth, NE | |
| Jul 27, 9:09 PM MDT | TSTM WND GST 60 | 23 Ne Ellsworth, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
761
WUUS53 KLBF 280306
SVRLBF
NEC031-075-161-280400-
/O.NEW.KLBF.SV.W.0232.180728T0306Z-180728T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
906 PM MDT FRI JUL 27 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Cherry County in north central Nebraska...
Northwestern Grant County in west central Nebraska...
Southeastern Sheridan County in the Panhandle of Nebraska...
* Until 1000 PM MDT.
* At 906 PM MDT, a severe thunderstorm was located 25 miles northeast
of Ellsworth, or 28 miles southeast of Rushville, moving southeast
at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Ashby, Watson Lake, Bingham, Big Hill, Dipping Vat Meadow, Billys
Lake, Wolf Hill, Finnegan Lake, Argo Hill and Mother Lake.
This includes the following highways...
Highway 2 between mile markers 122 and 137.
Highway 61 between mile markers 162 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4243 10228 4252 10204 4207 10155 4200 10207
4201 10221
TIME...MOT...LOC 0306Z 335DEG 30KT 4240 10210
HAIL...1.50IN
WIND...60MPH
$$
Kulik1 follow-up statement
167
WWUS53 KLBF 280328
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
928 PM MDT FRI JUL 27 2018
NEC031-075-161-280338-
/O.CAN.KLBF.SV.W.0232.000000T0000Z-180728T0400Z/
Cherry NE-Grant NE-Sheridan NE-
928 PM MDT FRI JUL 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHERRY...
NORTHWESTERN GRANT AND SOUTHEASTERN SHERIDAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4243 10228 4252 10204 4207 10155 4200 10207
4201 10221
TIME...MOT...LOC 0327Z 335DEG 30KT 4223 10199
$$
KulikWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:49 PM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 27, 5:49 PM MDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service North Platte NE 649 PM CDT Fri Jul 27 2018 .SHORT TERM...(This evening through Saturday) Issued at 228 PM CDT Fri Jul 27 2018 The near term concern is thunderstorms with severe storms possible mainly west of Ellsworth through North Platte this evening. Overcast skies with showers and a few thunderstorms have limited the instability this afternoon, and thus the potential for widespread severe storms into this evening. Models do however indicate a mid level disturbance currently extending from southwest South Dakota thorugh southeast Wyoming to increase thunderstorm coverage this evening, especially for areas south of Highway 2. In addition to an isolated hail and wind threat, heavy rainfall will be an additional concern. Areas which have received heavy rainfall the past few days will be under increased chances for localized flooding, which includes eastern Keith, west and southeast Lincoln into Frontier County. Showers and thunderstorms chances lower to a low chance pop after midnight, while chances increase in the northeast to around 50 percent. On Saturday, as the disturbance moves into eastern Nebraska, showers and storms are likely during the morning with just a slight chance southwest. In the afternoon, an approach disturbance to the northwest, will bring increased chances for showers and storms to the northwest Sandhills, while still near a 30 percent chance southeast. Stratus will likely cover much of the forecast area during the morning, while still mostly cloudy into the afternoon. This will limit highs to only the low to mid 70s most areas with a light southeast wind through the day. .LONG TERM...(Saturday night through Friday) Issued at 228 PM CDT Fri Jul 27 2018 Northwest flow aloft will continue Saturday night thorugh Sunday night. This is due to upper level high pressure remaining anchored across the desert southwest, and a slow moving upper trough draped across the Great Lakes and Midwest. Shower and thunderstorm chances to remain near 50 percent most areas Saturday night and Sunday, with the best potential for heavy rainfall expected across southwest areas Saturday night. Unsettled, rather cool conditions are forecast though Sunday night, with scattered showers and thunderstorms and highs Sunday in the mid 70s. Only general thunderstorms forecast Sunday. Early next week an upper level low will develop near and east of the mid Missouri Valley and move eastward through Wednesday. With lingering shower and thunderstorm chances Monday, the remainder of the extended look dry. Upper level ridging will expand northward across the Rockies. The upper level ridge to the west will flatten out late next week. Flow aloft will become more zonal across the central and northern plains as this occurs, with highs returning to near normal in the middle 80s to around 90. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 648 PM CDT Fri Jul 27 2018 For the KLBF terminal: There will be a threat for thunderstorms mainly during the evening hours. Any storms which do hit the terminal, have the potential to produce wind gusts up to 35 KTS along with heavy rain and visibilities down to 4 SM. Ceilings will lower to 1500 to 2500 FT AGL overnight, increasing to 4500 to 6000 FT AGL on Saturday. For the KVTN terminal: Expect broken ceilings ranging from 2000 to 4000 FT AGL overnight, increasing to 4000 FT AGL to 6000 FT AGL for Saturday. There will be a threat for light showers overnight with visbys above 6 SM. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Jul 27, 6:49 PM MDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 749 PM CDT Fri Jul 27 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-290100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 749 PM CDT Fri Jul 27 2018 /649 PM MDT Fri Jul 27 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to impact portions of western and north central Nebraska tonight. Isolated severe storms are possible with large hail, damaging winds and heavy rain. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated strong storms are possible Saturday and Saturday night across the Panhandle and southwest Nebraska. Hail and damaging winds are the primary threats. While isolated to scattered storms are possible Sunday as well, severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... There is a small chance spotters may be activated the rest of tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Local storm report, Jul 27, 8:09 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL 18 N RUSHVILLE 42.97N 102.47W
07/27/2018 E1.75 INCH SHERIDAN NE PUBLIC
&&
THORNESpecial weather statement, Jul 27, 8:11 PM MDT, 55 minutes before
Special Weather Statement National Weather Service North Platte NE 911 PM CDT FRI JUL 27 2018 NEZ026-038-280300- Custer NE-Blaine NE- 911 PM CDT FRI JUL 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER AND SOUTH CENTRAL BLAINE COUNTIES UNTIL 1000 PM CDT... At 911 PM CDT, Doppler radar was tracking a strong thunderstorm near Dunning, or 17 miles southwest of Brewster, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Merna, Anselmo, Victoria Springs State Recreation Area, Lillian and Linscott. This includes the following highways... Highway 2 between mile markers 239 and 271. Highway 92 between mile markers 259 and 273. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4173 10024 4185 10006 4157 9957 4133 9993 TIME...MOT...LOC 0211Z 319DEG 23KT 4174 10009 Buttler
Local storm report, Jul 27, 8:19 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
919 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL 14 N RUSHVILLE 42.92N 102.47W
07/27/2018 E2.75 INCH SHERIDAN NE PUBLIC
REPORTS OF WINDOWS BROKEN OUT, TREE LIMBS DOWN AND POWER
OUTAGE.
&&
THORNELocal storm report, Jul 27, 8:25 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 13 N RUSHVILLE 42.90N 102.47W
07/27/2018 E2.00 INCH SHERIDAN NE PUBLIC
REPORTS OF 3 BROKEN WINDOWS AND HAIL COVERING THE GROUND.
&&
THORNELocal storm report, Jul 27, 8:38 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
938 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 7 SW GORDON 42.73N 102.30W
07/27/2018 E1.75 INCH SHERIDAN NE PUBLIC
&&
THORNELocal storm report, Jul 27, 8:46 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 PM CDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 9 SW GORDON 42.71N 102.33W
07/27/2018 E1.00 INCH SHERIDAN NE PUBLIC
&&
THORNEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:13 PM MDT | Special Weather Statement | LBF | Custer | 47 min |
| Jul 27, 6:36 PM MDT | Special Weather Statement | LBF | Blaine, Thomas | 54 min |
| Jul 27, 7:46 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 59 min |
| Jul 27, 8:11 PM MDT | Special Weather Statement | LBF | Custer | 49 min |
| Jul 27, 8:25 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 50 min |
| Jul 28, 1:46 AM MDT | Special Weather Statement | LBF | Grant | 44 min |
| Jul 28, 2:12 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 48 min |
| Jul 28, 2:26 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 49 min |
| Jul 28, 3:10 AM MDT | Special Weather Statement | LBF | Arthur | 50 min |
| Jul 28, 4:46 AM MDT | Special Weather Statement | LBF | Chase | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.